Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Is it normal to have bleeding in nose while taking abx therapy post ruptured brain anuerysm operation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
I am 16 days post op of a ruptured brain anuerysm which was colied 95%. I am also 29 weeks pregnant. I am at home now and am on 24 hr IV abx therapy thru a picc line. I have had 3 bloody noses today. Could this be from the daily flushing with Heparin in the duble lumen or should I be more concerned?
Posted Mon, 23 Dec 2013 in Brain Tumor
Answered by Dr. Prasad 1 hour later
Brief Answer: Heparin flushing is unlikely the reason... Detailed Answer: Hi, Heparin flushing doesn't alter your coagulation parameters to significant amount. Therefore I don't think the flushing IV line would be the cause of bloody nose. Epistaxis (bleeding from nose) is more a result of trauma (nose picking) or elevated blood pressure. I would be concerned if the epistaxis is persisting. You will need nasal packing immediately if bleeding is persisting. If the bleeding has stopped, do not blow your nose. Do not panic. Use running water to clean the areas. Do not try to pick the blood clots. Call your doctor and discuss if any of your medicine is causing this bleed. Also check your blood pressure. With this information, we should be able to figure out the next steps of management. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor